Girl, 15, who took Ecstasy dies in hospital after collapsing in Yorkshire car park

A quiet market town is in shock after a teenage girl died after reportedly taking ecstasy.

The 15-year-old, who has not yet been named, collapsed near a park in Northallerton, North Yorkshire. She was taken to hospital but could not be revived.

Police have issued a warning to other youngsters amid fears the teenager may have been poisoned by a rogue batch of the drug.

Emergency services were contacted by a passer-by at 9.30pm on Saturday after the girl collapsed in Applegarth car park, on the edge of the town centre.

Yesterday, residents told how they had previously seen a group of youngsters at the scene ‘dancing and smiling’.

One said: ‘It is just heartbreaking to think something like this has taken her life so soon.’

Northallerton is in the sought-after Hambleton district, an area of rolling hills in between the North York Moors and the Yorkshire Dales which has been ranked one of the best in Yorkshire for quality of life.

Locals said the area bordering the parking area was a known destination for teenagers at night. Included in a cordon set up by police was a set of vandalised park benches and tables where youngsters are known to congregate.

The car park was also taped off for forensic officers conducting fingertip searches.

Sniffer dogs were also called in to sweep the area – just yards from a cut-through alley to the town centre. Amid sunny weather yesterday, parents with children packed the play area overlooking the car park.

One mother said: ‘Its absolutely shocking. You expect it in a big city but not in a quiet town like this. The park has always been a place for kids to hang about, drink and smoke. But we never dreamed they were doing drugs as well.’

North Yorkshire Police said its officers and ambulance services attended the scene and the girl was taken to James Cook Hospital in Middlesbrough, but later died.

A spokesman said that the girl is believed to have taken MDMA – another term for ecstasy – and inquiries are ongoing to determine whether taking the drug led to her death.

He added that officers are issuing a warning to anyone who has recently purchased the same batch of drugs to be ‘cautious and aware of the potential consequences’ of taking it. 

loading...

Leave a Reply

Your email address will not be published. Required fields are marked *